Alert archive / Indiana / Small Craft Advisories in 2017

Small Craft Advisory 90, NWS Northern Indiana

December 17, 2017

NWS Northern Indiana issued this small craft advisory at Dec 17, 2017, 4:13 PM EST. It took effect at Dec 18, 2017, 4:00 PM EST. It was in force for 42 hr.

The area

The counties it named.

The facts

Issued
Dec 17, 2017, 4:13 PM EST (21:13 UTC)
In effect from
Dec 18, 2017, 4:00 PM EST
Expired
Dec 20, 2017, 10:00 AM EST
In force
42 hr
Issued by
NWS Northern Indiana

The text

As transmitted.

095 
WHUS73 KIWX 172113
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
413 PM EST Sun Dec 17 2017

LMZ043-046-180515-
/O.NEW.KIWX.SC.Y.0090.171218T2100Z-171219T2100Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
413 PM EST Sun Dec 17 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM MONDAY TO 4 PM EST
TUESDAY...

The National Weather Service in Northern Indiana has issued a
Small Craft Advisory, which is in effect from 4 PM Monday to 4 PM
EST Tuesday. 

* WINDS...southwest 15 to 25 knots, veering west Tuesday
  afternoon.

* WAVES...3 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A small craft advisory means that sustained winds or frequent
gusts of 22 to 33 knots are likely...and/or waves greater than
4 feet are expected. Inexperienced mariners...especially those
operating smaller vessels should avoid navigating in these
conditions.

&&

$$
11 follow-up statements
127 
WHUS73 KIWX 180335
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
1035 PM EST Sun Dec 17 2017

LMZ043-046-181145-
/O.CON.KIWX.SC.Y.0090.171218T2100Z-171219T2100Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
1035 PM EST Sun Dec 17 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM MONDAY TO
4 PM EST TUESDAY...

* WINDS...Southwest 15 to 25 knots, veering West Tuesday 
  afternoon. 

* WAVES...3 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A small craft advisory means that sustained winds or frequent
gusts of 22 to 33 knots are likely...and/or waves greater than
4 feet are expected. Inexperienced mariners...especially those
operating smaller vessels should avoid navigating in these
conditions.

&&

$$
015 
WHUS73 KIWX 180919
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
419 AM EST Mon Dec 18 2017

LMZ043-046-181730-
/O.CON.KIWX.SC.Y.0090.171218T2100Z-171219T2100Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
419 AM EST Mon Dec 18 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 4 PM EST TUESDAY...

* WINDS...Southwest 15 to 25 knots with gusts to 30 knots, 
  veering West Tuesday afternoon. 

* WAVES...3 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A small craft advisory means that sustained winds or frequent
gusts of 22 to 33 knots are likely...and/or waves greater than
4 feet are expected. Inexperienced mariners...especially those
operating smaller vessels should avoid navigating in these
conditions.

&&

$$
601 
WHUS73 KIWX 181450
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
950 AM EST Mon Dec 18 2017

LMZ043-046-182300-
/O.CON.KIWX.SC.Y.0090.171218T2100Z-171219T2100Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
950 AM EST Mon Dec 18 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 4 PM EST TUESDAY...

* WINDS...Southwest 15 to 30 knots, veering west by midday
  Tuesday. 

* WAVES...3 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A small craft advisory means that sustained winds or frequent
gusts of 22 to 33 knots are likely...and/or waves greater than
4 feet are expected. Inexperienced mariners...especially those
operating smaller vessels should avoid navigating in these
conditions.

&&

$$
572 
WHUS73 KIWX 182103
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
403 PM EST Mon Dec 18 2017

LMZ043-046-190515-
/O.CON.KIWX.SC.Y.0090.000000T0000Z-171219T2100Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
403 PM EST Mon Dec 18 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST
TUESDAY...

* WINDS...Southwest 15 to 30 knots overnight, veering west by 
  midday Tuesday at 15 to 25 knots. 

* WAVES...3 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A small craft advisory means that sustained winds or frequent
gusts of 22 to 33 knots are likely...and/or waves greater than
4 feet are expected. Inexperienced mariners...especially those
operating smaller vessels should avoid navigating in these
conditions.

&&

$$
262 
WHUS73 KIWX 190344
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
1044 PM EST Mon Dec 18 2017

LMZ043-046-191145-
/O.CON.KIWX.SC.Y.0090.000000T0000Z-171219T2100Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
1044 PM EST Mon Dec 18 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST
TUESDAY...

* WINDS...Southwest 15 to 30 knots overnight, veering west by 
  midday Tuesday at 15 to 25 knots. 

* WAVES...3 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A small craft advisory means that sustained winds or frequent
gusts of 22 to 33 knots are likely...and/or waves greater than
4 feet are expected. Inexperienced mariners...especially those
operating smaller vessels should avoid navigating in these
conditions.

&&

$$
087 
WHUS73 KIWX 190906
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
406 AM EST Tue Dec 19 2017

LMZ043-046-191715-
/O.EXT.KIWX.SC.Y.0090.000000T0000Z-171220T1500Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
406 AM EST Tue Dec 19 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST WEDNESDAY...

* WINDS...West 10 to 20 knots with gust to 25 knots...veering
  north by late tonight...then diminishing under 10 knots by late
  Wednesday morning.
  
* WAVES...3 to 7 feet...subsiding under 4 feet by late Wednesday 
morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A small craft advisory means that sustained winds or frequent
gusts of 22 to 33 knots are likely...and/or waves greater than
4 feet are expected. Inexperienced mariners...especially those
operating smaller vessels should avoid navigating in these
conditions.

&&

$$
906 
WHUS73 KIWX 191659
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
1159 AM EST Tue Dec 19 2017

LMZ043-046-200100-
/O.CON.KIWX.SC.Y.0090.000000T0000Z-171220T1500Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
1159 AM EST Tue Dec 19 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
WEDNESDAY...

* WINDS...West 10 to 20 knots with gust to 25 knots...veering 
  north by late tonight...then diminishing under 10 knots by 
  late Wednesday morning. 

* WAVES...3 to 7 feet...subsiding under 4 feet by late Wednesday 
  morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A small craft advisory means that sustained winds or frequent
gusts of 22 to 33 knots are likely...and/or waves greater than
4 feet are expected. Inexperienced mariners...especially those
operating smaller vessels should avoid navigating in these
conditions.

&&

$$
082 
WHUS73 KIWX 192030
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
330 PM EST Tue Dec 19 2017

LMZ043-046-200430-
/O.CON.KIWX.SC.Y.0090.000000T0000Z-171220T1500Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
330 PM EST Tue Dec 19 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
WEDNESDAY...

* WINDS...West 10 to 20 knots with gust to 25 knots...veering 
  north by late tonight...then diminishing under 10 knots by 
  late Wednesday morning. 

* WAVES...3 to 7 feet...subsiding under 4 feet by late Wednesday 
  morning. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A small craft advisory means that sustained winds or frequent
gusts of 22 to 33 knots are likely...and/or waves greater than
4 feet are expected. Inexperienced mariners...especially those
operating smaller vessels should avoid navigating in these
conditions.

&&

$$
859 
WHUS73 KIWX 200318
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
1018 PM EST Tue Dec 19 2017

LMZ043-046-201130-
/O.CON.KIWX.SC.Y.0090.000000T0000Z-171220T1500Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
1018 PM EST Tue Dec 19 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
WEDNESDAY...

* WINDS...West 10 to 20 knots with gust to 25 knots...veering 
  north by late tonight...then diminishing under 10 knots by 
  late Wednesday morning. 

* WAVES...3 to 7 feet...subsiding under 4 feet by late Wednesday 
  morning. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A small craft advisory means that sustained winds or frequent
gusts of 22 to 33 knots are likely...and/or waves greater than
4 feet are expected. Inexperienced mariners...especially those
operating smaller vessels should avoid navigating in these
conditions.

&&

$$
533 
WHUS73 KIWX 200832
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
332 AM EST Wed Dec 20 2017

LMZ043-046-201500-
/O.CON.KIWX.SC.Y.0090.000000T0000Z-171220T1500Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
332 AM EST Wed Dec 20 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* WINDS...North 10 to 20 knots, becoming northeast 5 to 15 knots.
 
* WAVES...5 to 8 feet...occasionally 10 feet, subsiding under 4
  feet by late this afternoon. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A small craft advisory means that sustained winds or frequent
gusts of 22 to 33 knots are likely...and/or waves greater than
4 feet are expected. Inexperienced mariners...especially those
operating smaller vessels should avoid navigating in these
conditions.

&&

$$
923 
WHUS73 KIWX 201507
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
1007 AM EST Wed Dec 20 2017

LMZ043-046-202100-
/O.EXP.KIWX.SC.Y.0090.000000T0000Z-171220T1500Z/
/O.NEW.KIWX.SC.Y.0091.171220T1507Z-171220T2100Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
1007 AM EST Wed Dec 20 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...
...SMALL CRAFT ADVISORY HAS EXPIRED...

The National Weather Service in Northern Indiana has issued a
Small Craft Advisory, which is in effect until 4 PM EST this
afternoon. 

* WINDS...Northeast 5 to 10 knots.

* WAVES...3 to 5 feet...subsiding to 1 to 3 by this evening.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A small craft advisory means that sustained winds or frequent
gusts of 22 to 33 knots are likely...and/or waves greater than
4 feet are expected. Inexperienced mariners...especially those
operating smaller vessels should avoid navigating in these
conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Dec 17, 12:00 PM EST, 4 hours 13 minutes earlier.

Area forecast discussion, Dec 17, 12:00 PM EST, 4 hours 13 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
1200 PM EST Sun Dec 17 2017

.SYNOPSIS...
Issued at 1145 AM EST Sun Dec 17 2017

Expect to see variable cloudiness with isolated sprinkles this
afternoon and evening. Highs will range between the upper 30s and
mid 40s. Overnight there will be patchy areas of drizzle and
overcast skies, continuing through the day Monday. Little
temperature change tonight into Monday hovering in the mid 30s to
mid 40s. For the rest of the week, dry and mild weather persists,
followed by a good chance for rain Friday, possibly ending as some
snow Friday night. Next weekend into Christmas continues to look
much colder with no rain or snow.

&&

.SHORT TERM...(Today through Monday)
Issued at 230 AM EST Sun Dec 17 2017

Low stratus and patchy fog is expanding a bit into far ne IN/sw
Lower MI/nw OH early this morning just north of a weak stationary
boundary. The low mid December sun angle and little movement to the
boundary could allow the low stratus to linger in these areas through
midday.

A southern stream shortwave over the Southern Plains will minor
northeast through the OH Valley and Lower Great Lakes this afternoon
bringing chances for light rain to areas mainly southeast of US 24.
Any amounts will be very light given weakening nature to the forcing
and lack of deeper moisture return this far north. Becoming cloudy
with highs generally in the upper 30s to mid 40s otherwise today.

Overcast and at times drizzly weather will become the story later
tonight into Monday near a leftover/diffuse sfc trough. This weak
feature in tandem with continued low level moisture flux and drying
aloft in sw flow will set up this potential for drizzle or very
light showers. Could also see fog, though there should be enough
flow to preclude more widespread/impactful vis restrictions.

&&

.LONG TERM...(Monday Night through Saturday)
Issued at 230 AM EST Sun Dec 17 2017

High pressure builds in with quiet wx and a continuation of above
normal temps into the middle of the week. Flow amplifies
thereafter with significant negative EPO trough amplification into
NOAM. This transition will force a strong cold front through
around Friday/Friday night with rain possibly ending as some snow.
Much colder air then overspreads post-frontal into next weekend.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday Afternoon)
Issued at 1145 AM EST Sun Dec 17 2017
MVFR conditions persist along and over the existing snowpack.
Advective fog and stratus forming along the southern edge of the
snow extends from KBEH-KEKM-KGSH-KOWX. This pattern persists
through the TAF period and expect to see little significant
change. As the stratus persists through the overnight do expect
that the IFR and LIFR conditions will be most prevalent further
north and east. Good mixing in the boundary layer will keep the
cigs a bit higher for the TAFs. There is a chance of drizzle...and
with temperatures above freezing expect that surface based icing
will not be a threat.

Cigs and vsby improve 15-17Z as the snow field continues to be
eroded and WAA continues.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...Lewis
SHORT TERM...Steinwedel
LONG TERM...Steinwedel
AVIATION...Lewis

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Dec 17, 3:13 AM EST, 13 hours before
Hazardous Weather Outlook
National Weather Service Northern Indiana
313 AM EST Sun Dec 17 2017

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-180815-
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-
Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-
Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien-
Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-
Henry-Paulding-Putnam-Van Wert-Allen OH-
313 AM EST Sun Dec 17 2017 /213 AM CST Sun Dec 17 2017/

This hazardous weather outlook is for portions of southwest
Michigan...northern Indiana and northwest Ohio.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

LMZ043-046-180815-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
313 AM EST Sun Dec 17 2017

This hazardous weather outlook is for portions of The Nearshore
Waters of Southeastern Lake Michigan.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

No hazardous weather is expected at this time.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

Nearby

Small Craft Advisories in Indiana, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.